MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0630
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the embolization coil was intact with the pusher assembly.The embolization coil was damaged on the distal end of the introducer sheath and clotted blood was visible.Conclusions: evaluation of the returned ruby coil revealed a damage embolization coil and blood clotted inside the introducer sheath.If the sheath is not properly aligned in the hub prior to advancement, offset coil winds may result.These offset coil winds will likely contribute to the inability to advance the coil into the microcatheter.Further evaluation revealed clotted blood inside the sheath.If continuous flush is not used, blood may clot on the coil contributing to difficulty advancing the coil.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the iliac artery using ruby coils.During the procedure, the physician successfully placed multiple ruby coils using a lantern delivery microcatheter (lantern).The physician then was unable to advance a ruby coil more than a few centimeters into the lantern, and therefore the ruby coil was removed.The procedure was completed using the same lantern and a new ruby coil.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7395895
Report Number3005168196-2018-00685
Device Sequence Number1094297
Product Code HCG
UDI-Device Identifier00814548012940
UDI-Public00814548012940
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/31/2022
Device Catalogue NumberRBY2C0630
Device Lot NumberF61049
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2018
Initial Report FDA Received Date04/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR